MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-HX-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil was stretched.The patient was undergoing surgery for treatment of an amorphous, ruptured left middle cerebral artery m1 bifurcation aneurysm with a max diameter of 14mm and a 7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.It was reported that when treating the ruptured aortic aneurysm at the m1 bifurcation of the left middle cerebral artery, after the echelon was in place, the fc coil first formed a hoop and was not detached.After the stent microcatheter was in place, the ep stent was deployed smoothly, and then another echelon was pierced through the mesh, and the prime ss 6-20 was ready to be filled in for double microcatheter embolization.During the process of filling in the coil, the resistance was normal, and there was no obvious resistance during adjustment.During the operation, the coil was found to be stretched, so the coil was withdrawn.Although it interacted with the fc that formed the hoop before, but because of the stent, the stretched ss was successfully withdrawn from the body completely.Afterwards, other coils were successfully filled in, and the operation was completed.Angiography showed that the blood vessels were normal and there were no complications.It was noted that there was no friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The damaged location was on the implant coil.The physician repositioned the coil 1 time.The reported device and any accessory devices were prepared as indicated in the ifu.Ancillary devices include a 8f guiding catheter, echelon 10 microcatheter, and synchro14 guidewire.Additional information was received that clarified that there was no issues with detachment with the fc coil.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis (b)(4): equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch and within an introducer sheath.The echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at 153.9cm from the proximal end.No damages or irregularities were found with the shield coil.The detach element was still attached to the pusher.The axium prime implant coil was found broken from the detach element near the coil shell weld.The implant coil was not returned for analysis.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed as the implant coil typically stretches prior to breaking.Possible causes of coil stretching/breaking include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or advancing/retracting the coil through the micro catheter against resistance.The customer reported vessel tortuosity as normal, no resistance was observed, continuous flush was administered, and devices were prepared per ifu.Therefore, the root cause could not be determined.As the echelon micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretch/break could not be determined.The echelon micro catheter has an inner diameter of 0.0165¿ (minimum), which is compatible for use with the axium prime coil.Ngod10 (b)(6) 2023, medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17118063
Report Number2029214-2023-00918
Device Sequence Number17804696
Product Code KRD
UDI-Device Identifier00847536038608
UDI-Public00847536038608
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model NumberAPB-6-20-HX-SS
Device Catalogue NumberAPB-6-20-HX-SS
Device Lot Number222180819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown